On the blow-up set for non-Newtonian equation with a nonlinear boundary condition. (English) Zbl 1207.35247

Summary: We identify the blow-up set of solutions to the problem \(u_t=(|u_x|^{p-2}u_x)_x\), \(x>0\), \(t\in(0,T)\), \(-|u_x|^{p-2}u_x(0,t)= u^{p-1}(0,t)\), \(t\in (0,T)\), and \(u(x,0)= u_0(x)\geq 0\), \(x>0\), where \(p>2\). We obtain that the blow up set \(B(u)\) satisfies \([0,p(p-1)/(p-2))\subset B(u)\subset [0,p(p-1)/(p-2)]\). The proof is based on the analysis of the asymptotic behavior of self-similar representation and on the comparison methods.


35Q35 PDEs in connection with fluid mechanics
76R50 Diffusion
76A05 Non-Newtonian fluids
35B44 Blow-up in context of PDEs
35D30 Weak solutions to PDEs
Full Text: DOI EuDML


[1] F. Quirós and J. D. Rossi, “Blow-up sets and Fujita type curves for a degenerate parabolic system with nonlinear boundary conditions,” Indiana University Mathematics Journal, vol. 50, no. 1, pp. 629-654, 2001. · Zbl 0994.35027 · doi:10.1512/iumj.2001.50.1828
[2] A. A. Samarskii, V.A. Galaktionov, S. P. Kurdyumov, and A. P. Mikhailov, Blow-Up in Quasilinear Parabolic Equations, vol. 19 of de Gruyter Expositions in Mathematics, Walter de Gruyter, Berlin, Germany, 1995. · Zbl 1020.35001
[3] Z. Wang, J. Yin, and C. Wang, “Critical exponents of the non-Newtonian polytropic filtration equation with nonlinear boundary condition,” Applied Mathematics Letters, vol. 20, no. 2, pp. 142-147, 2007. · Zbl 1107.35318 · doi:10.1016/j.aml.2006.03.008
[4] Z. Wu, J. Zhao, J. Yin, and H. Li, Nonlinear Diffusion Equations, World Scientific Publishing, River Edge, NJ, USA, 2001. · Zbl 0997.35001
[5] V. A. Galaktionov and H. A. Levine, “On critical Fujita exponents for heat equations with nonlinear flux conditions on the boundary,” Israel Journal of Mathematics, vol. 94, pp. 125-146, 1996. · Zbl 0851.35067 · doi:10.1007/BF02762700
[6] B. H. Gilding and M. A. Herrero, “Localization and blow-up of thermal waves in nonlinear heat conduction with peaking,” Mathematische Annalen, vol. 282, no. 2, pp. 223-242, 1988. · Zbl 0627.35048 · doi:10.1007/BF01456972
[7] M. C. Cortázar, M. Elgueta, and O. Venegas, “On the blow-up set for ut=(um)xx,m>1, with nonlinear boundary conditions,” Monatshefte für Mathematik, vol. 142, no. 1-2, pp. 45-56, 2004. · Zbl 1055.35063 · doi:10.1007/s00605-004-0242-7
[8] Z. Liang and J. Zhao, “Localization for the evolution p-Laplacian equation with strongly nonlinear source term,” Journal of Differential Equations, vol. 246, no. 1, pp. 391-407, 2009. · Zbl 1161.35030 · doi:10.1016/j.jde.2008.07.038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.